MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Catalog Number 326010
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse started an iv on a patient and the jelco catheter malfunctioned.She did pull back on the catheter to retract the needle, but when she disconnected the needle/protecter from the hub, the needle was still sitting inside the catheter/hub.She had to grab the needle and remove it from her fingers.There was no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: device not returned to manufacturer.No product was returned, and a photo of the device was used for analysis displaying a locked out, used viavalve needle guard assembly with blister top stock and without catheter assembly and sheath component.The photo displayed evidence of cannula needle detached from the needle housing, consistent with the reported complaint.A root cause was not identified but is highly probable insufficient adhesive dispensed during manufacturing.Given the photo was not a magnified view of the point of cannula/housing separation, the exact root cause could not be defined with confidence.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.Awareness was made to operation personnel and the issue will be monitored for threshold or escalation.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20003468
Report Number1219611-2024-00038
Device Sequence Number12616167
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)251212(10)4450595
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Catalogue Number326010
Device Lot Number4450595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexUnknown